Alert archive / Kansas / Severe Thunderstorm Warnings in 2026
Severe Thunderstorm Warning 2, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Feb 13, 2026, 6:22 PM CST for Allen County, Wilson County, Woodson County, Kansas. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 13, 2026, 6:22 PM CST (00:22 UTC)
- Expired
- Feb 13, 2026, 6:44 PM CST
- In force
- 22 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Allen County, KS, Wilson County, KS, Woodson County, KS
The radar
The Topeka radar (KTWX), 153 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 0.4 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2786 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
958
WUUS53 KICT 140022
SVRICT
KSC001-205-207-140115-
/O.NEW.KICT.SV.W.0002.260214T0022Z-260214T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
622 PM CST Fri Feb 13 2026
The National Weather Service in Wichita has issued a
* Severe Thunderstorm Warning for...
Northeastern Wilson County in southeastern Kansas...
Southeastern Woodson County in southeastern Kansas...
Southwestern Allen County in southeastern Kansas...
* Until 715 PM CST.
* At 622 PM CST, a severe thunderstorm was located over Buffalo, or
12 miles northeast of Fredonia, moving northeast at 25 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Humboldt, Buffalo, and Petrolia.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3773 9544 3773 9552 3769 9553 3760 9571
3769 9578 3791 9555 3776 9538
TIME...MOT...LOC 0022Z 233DEG 20KT 3769 9570
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
JAKUB1 follow-up statement
386
WWUS53 KICT 140044
SVSICT
Severe Weather Statement
National Weather Service Wichita KS
644 PM CST Fri Feb 13 2026
KSC001-205-207-140054-
/O.CAN.KICT.SV.W.0002.000000T0000Z-260214T0115Z/
Wilson KS-Woodson KS-Allen KS-
644 PM CST Fri Feb 13 2026
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WILSON...
SOUTHEASTERN WOODSON AND SOUTHWESTERN ALLEN COUNTIES IS CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However, small hail is
still possible with this thunderstorm.
&&
LAT...LON 3773 9544 3773 9552 3769 9553 3760 9571
3769 9578 3791 9555 3776 9538
TIME...MOT...LOC 0043Z 233DEG 20KT 3776 9558
$$
JAKUBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 6:02 PM CST, 20 minutes earlier. Its key messages:
- A handful of strong to severe thunderstorms with nickel to quarter sized hail possible this evening into tonight, primarily across southern KS.
- Widespread rain begins this evening and lasts through Saturday. Locally heavy rainfall may result in flooding concerns, especially in southeast KS.
- Warm and dry conditions resume Sunday and last through next week. Extreme fire danger is expected across central KS on Tuesday, with very high fire danger expected across the remainder of the area Tuesday through Thursday.
Area forecast discussion, Feb 13, 6:02 PM CST, 20 minutes before
Area Forecast Discussion National Weather Service Wichita KS 602 PM CST Fri Feb 13 2026 .KEY MESSAGES... - A handful of strong to severe thunderstorms with nickel to quarter sized hail possible this evening into tonight, primarily across southern KS. - Widespread rain begins this evening and lasts through Saturday. Locally heavy rainfall may result in flooding concerns, especially in southeast KS. - Warm and dry conditions resume Sunday and last through next week. Extreme fire danger is expected across central KS on Tuesday, with very high fire danger expected across the remainder of the area Tuesday through Thursday. && .DISCUSSION... Issued at 109 PM CST Fri Feb 13 2026 Water vapor imagery and RAP analysis early this afternoon depict a lifting mid/upper trough situated over the Desert Southwest with the associated speed max entering the Southern Rockies. Surface analysis indicates a warm/stationary front stretching southeast from the TX Panhandle into the Red River Valley. The warm front is progged to track north/northeast through the evening and overnight hours as mid/upper forcing moves into the Southern Plains. Isentropic ascent ahead of this feature will work in concert with low-level moisture transport to produce widespread elevated showers across south central and southeast KS late tonight into Saturday morning. Additionally, RAP/NAM point soundings across south central KS continue to indicate elevated instability in the 500-1000 J/kg range this evening and tonight, which will support a few embedded thunderstorms. Per the prior discussion, elevated hodographs indicate slight veering and 30-40 kts of effective shear which will support the potential for nickel to even quarter sized hail this evening and tonight, primarily across southern KS. Perhaps the biggest story of this evening heading into Saturday will be the arrival of an anomalously-moist airmass. NAEFS/ENS ensembles highlight PWs in the 1-1.25" range which will be very near (or even exceed) climatological maxes for this time of year. This will allow for efficient rainfall as showers and storms make their way through the region, especially across southeast KS where models are in best agreement for localized flooding concerns as seen in the EFI. HREF probabilities of at least an inch of rain through Saturday sit at 70- 90% along and southeast of the Kansas Turnpike with areas primarily along/east of I-135 in the 50-75% range. Probabilities for at least 2 inches of rain lie in the 40-70% in a line from roughly Winfield to Iola with even higher probabilities to the east. Rain will come to an end from west to east Saturday evening into early Sunday morning as mid/upper forcing shifts eastward. Dry weather will resume Sunday as the upper ridge slides eastward over the Plains. Increasing thicknesses will allow for mild temperatures (highs in the 60s and 70s) throughout the area through at least mid week. A mid/upper wave may try to bring a cold front through the area on Thursday which would allow for the return of more seasonable temperatures to end the week, but uncertainty is high at this time range. && .AVIATION /00Z TAFS THROUGH 00Z SUNDAY/... Issued at 535 PM CST Fri Feb 13 2026 Scattered showers and thunderstorms will increase in coverage this evening and especially overnight. The greatest coverage is expected to occur between 04-10Z. A few of these storms may even produce hail upwards of quarter size. CIGS will also lower throughout the overnight to IFR or even LIFR. After a brief decrease in shower/storm coverage during the early morning hours of Saturday, coverage will increase from northwest to southeast during the morning and early afternoon hours. CIGS will increase and precipitation will diminish from northwest to southeast during the afternoon/early evening hours. && .FIRE WEATHER... Issued at 109 PM CST Fri Feb 13 2026 A combination of warm temperatures, low RH values, and windy conditions are expected to result in extreme fire danger in central KS on Tuesday. Very high fire danger is expected for the remainder of the area on Tuesday, then again for the entire area on Wednesday and Thursday. && .ICT WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...JWK AVIATION...BRF FIRE WEATHER...JWK/MWM
Hazardous weather outlook, Feb 13, 3:21 PM CST, 3 hours 1 minute before
Hazardous Weather Outlook National Weather Service Wichita KS 321 PM CST Fri Feb 13 2026 KSZ032-033-047>053-067>072-082-083-091>096-098>100-142130- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 321 PM CST Fri Feb 13 2026 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...This Afternoon and Tonight Isolated showers and thunderstorms will continue across portions of south central and southeast Kansas this afternoon. Showers with embedded thunderstorms will increase in coverage across southern Kansas this evening and tonight. The strongest activity may produce nickel to quarter sized hail and locally heavy rain. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Showers will linger over much of the area on Saturday with locally heavy rain possible across mainly southeast Kansas. Above average temperatures and gusty southerly winds will result in extreme grassland fire danger on Tuesday across central Kansas, with very high grassland fire danger in south central and southeast Kansas. Very high grassland fire danger is expected areawide on Wednesday and Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: https://www.weather.gov/erh/ghwo?wfo=ict
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 10:18 AM CST | Areal Flood Warning | ICT | Butler, Harvey, Sedgwick | 5 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2026Every severe thunderstorm warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.